Lancaster EPrints

A directory of coefficients of tail dependence.

Heffernan, Janet E. (2000) A directory of coefficients of tail dependence. Extremes, 3 (3). pp. 279-290. ISSN 1386-1999

Full text not available from this repository.

Abstract

Models characterizing the asymptotic dependence structures of bivariate distributions have been introduced by Ledford and Tawn (1996), among others, and diagnostics for such dependence behavior are presented in Coles et al. (1999). The following pages are intended as a supplement to the papers of Ledford and Tawn and Coles et al. In particular we focus on the coefficient of tail dependence, which we evaluate for a wide range of bivariate distributions. We find that for many commonly employed bivariate distributions there is little flexibility in the range of limiting dependence structure accommodated. Many distributions studied have coefficients of tail dependence corresponding to near independence or a strong form of dependence known as asymptotic dependence.

Item Type: Article
Journal or Publication Title: Extremes
Uncontrolled Keywords: coefficient of tail dependence - asymptotic independence - bivariate extreme value theory
Subjects: Q Science > QA Mathematics
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 19296
Deposited By: ep_ss_importer
Deposited On: 18 Nov 2008 16:17
Refereed?: Yes
Published?: Published
Last Modified: 26 Jul 2012 15:27
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/19296

Actions (login required)

View Item